Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 117, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 23, 2014, 4:26 PM EDT for Fountain County, Montgomery County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2014, 4:26 PM EDT (20:26 UTC)
- Expired
- Aug 23, 2014, 5:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2964 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WUUS53 KIND 232026 SVRIND INC045-107-232115- /O.NEW.KIND.SV.W.0117.140823T2026Z-140823T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 426 PM EDT SAT AUG 23 2014 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL FOUNTAIN COUNTY IN WEST CENTRAL INDIANA... NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... * UNTIL 515 PM EDT * AT 423 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF VEEDERSBURG...AND MOVING SOUTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... CRAWFORDSVILLE...WAYNETOWN AND DARLINGTON. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 22 AND 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4011 8677 3994 8699 4017 8718 4022 8711 TIME...MOT...LOC 2026Z 312DEG 6KT 4015 8707 HAIL...<.75IN WIND...60MPH $$ KOCH
1 follow-up statement
232
WWUS53 KIND 232043
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 PM EDT SAT AUG 23 2014
INC045-232053-
/O.CAN.KIND.SV.W.0117.000000T0000Z-140823T2115Z/
FOUNTAIN IN-
443 PM EDT SAT AUG 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FOUNTAIN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4016 8693 4011 8677 3994 8699 4007 8710
4008 8709
TIME...MOT...LOC 2043Z 316DEG 8KT 4004 8697
$$
INC107-232115-
/O.CON.KIND.SV.W.0117.000000T0000Z-140823T2115Z/
MONTGOMERY IN-
443 PM EDT SAT AUG 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY
COUNTY UNTIL 515 PM EDT...
AT 442 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE AND DARLINGTON.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 26 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4016 8693 4011 8677 3994 8699 4007 8710
4008 8709
TIME...MOT...LOC 2043Z 316DEG 8KT 4004 8697
HAIL...<.75IN
WIND...60MPH
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:22 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 23, 4:22 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 422 PM EDT SAT AUG 23 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 324 PM EDT SAT AUG 23 2014 SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL REMAIN A POSSIBILITY OVER CENTRAL INDIANA THROUGH SUNDAY WITH A FRONTAL BOUNDARY ACROSS THE REGION. THE UPPER RIDGE WILL BUILD ACROSS THE OHIO VALLEY FOR EARLY NEXT WEEK WITH MAINLY DRY WEATHER AND SOME OF THE HOTTEST TEMPS OF THE YEAR SO FAR. THUNDERSTORM CHANCES RETURN FOR THE SECOND HALF OF THE WEEK WITH COOLER AIR AS A COLD FRONT MOVES INTO THE REGION FROM THE NORTH. && .NEAR TERM /TONIGHT/... ISSUED AT 324 PM EDT SAT AUG 23 2014 STEAMY AFTERNOON ACROSS THE HOOSIER STATE WITH TEMPS IN THE MID/UPPER 80S AND DEWPOINTS WELL INTO THE 70S AT 19Z. EVEN MORE IMPRESSIVE...DEWPOINTS OVER THE LOWER WABASH VALLEY ARE FLIRTING WITH THE OPPRESSIVE 80 DEGREE MARK. A FEW CELLS HAVE POPPED UP OVER THE FORECAST AREA BUT IN GENERAL...WEAK CAPPING KEEPING STORMS ISOLATED AT BEST TO THIS POINT. WITH THAT BEING SAID THOUGH...WELL DEFINED MCV WITH CONVECTIVE LINE CONTINUE TO TRACK E/SE ACROSS NORTHERN ILLINOIS. STORMS HAVE BEEN HEAVY RAIN PRODUCERS AND HAVE REMAINED SUBSEVERE TO THAT POINT. STORMS HAVE BEEN IN A STEADY TO SLIGHT WEAKENING STATE WITH RESPECT TO INTENSITY...AND THIS IS LIKELY DUE TO THE COMPLEX EMANATING AWAY FROM THE LOW LEVEL JET BACK OVER THE CENTRAL PLAINS. CORFIDI VECTORS SUPPORT THIS LINE OF STORMS TO CONTINUE SOUTHEAST INTO THE FORECAST AREA OVER THE NEXT FEW HOURS...THEN POSSIBLY EVEN TURNING MORE SOUTH AS IT RIDES ALONG THE BETTER INSTABILITY AXIS AND THETA-E RIDGE. AS IT STANDS NOW...NOT SO SURE CONVECTION INTENSIFIES FROM ITS CURRENT STATE TO ANY GREAT DEGREE EITHER CONSIDERING ATMOSPHERE OVERHEAD. BL SHEAR AND FORCING ALOFT ARE LACKING AND LAPS SOUNDING SHOWING 700MB TEMPS NEAR 10-11C SUGGESTIVE OF THE WEAK CAP LIMITING CONVECTIVE COVERAGE. THE MAIN CATALYSTS SUPPORTING STORMS CONTINUES TO BE THE INSTABILITY AND THE RICH TROPICAL MOISTURE PRESENT WITH PWATS CURRENTLY ANALYZED AT 2 TO 2.25 INCHES. ADDING IN THE STAGNANT STORM MOTIONS AT 10-15KTS OR LESS...TORRENTIAL RAINFALL AND FLOODING REMAIN THE PRIMARY CONCERN FROM THESE STORMS WITH THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES A SECOND FACTOR. CANNOT RULE OUT STRONG WIND GUSTS FROM PRECIPITATION LOADING CONSIDERING THE HIGH MOISTURE CONTENT PRESENT IN THE LOWER ATMOSPHERE...BUT EXPECT GUSTS TO REMAIN BELOW SEVERE LIMITS AS IT STANDS RIGHT NOW. HAVE BUMPED UP TO 50 POPS FOR ALL BUT THE FAR EASTERN FORECAST AREA WITH EXPECTED PROPAGATION TO STORM COMPLEX FOR LATE AFTERNOON/EARLY EVENING. BEYOND MID EVENING...POTENTIAL FOR ADDITIONAL STORMS WITH SOME SHORT RANGE MODEL GUIDANCE SUGGESTIVE OF ANOTHER AREA OF STORMS DIVING INTO THE REGION AFTER 06Z. WITH HIGH UNCERTAINTY IN THIS SOLUTION HOWEVER...WILL KEEP POPS AT LOW CHANCE AFTER MIDNIGHT. TEMPS...ANOTHER STICKY NIGHT WITH LOWS FALLING INTO THE UPPER 60S/LOWER 70S. PRESENCE OF HIGH PRESSURE OVER ONTARIO MAY SPREAD SLIGHTLY DRIER AIR IN FROM THE NORTHEAST LATE. HEAT INDICES WILL REMAIN FROM THE MID 90S TO LOWER 100S INTO THIS EVENING OVER MUCH OF THE FORECAST AREA. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 324 PM EDT SAT AUG 23 2014 FORECAST CHALLENGES FOCUS ON PRECIP CHANCES SUNDAY FOLLOWED BY TEMPS MONDAY AND TUESDAY AS CORE OF THE UPPER RIDGE SETTLES ACROSS THE OHIO VALLEY. CENTRAL INDIANA REMAINS ON THE EASTERN PERIPHERY OF THE RIDGE SUNDAY AS UPPER LEVEL HIGH CENTERS OVER THE LOWER OHIO VALLEY. WHILE FORCING ALOFT REMAINS LIMITED AND THE MID LEVEL CAP BEGINS TO STRENGTHEN IN RESPONSE TO RISING HEIGHTS...MODEL SOUNDINGS SUPPORT AT VERY LEAST A THREAT FOR ISOLATED CONVECTION OVER MUCH OF THE FORECAST AREA AS THE AIRMASS REMAINS MOIST AND MODERATELY UNSTABLE. SOAKING RAINFALL WILL AGAIN BE THE PRIMARY THREAT FROM STORMS. MODEL GUIDANCE IN GOOD AGREEMENT ON THE CORE OF THE RIDGE EXPANDING ACROSS THE REGION WITH THE FRONTAL BOUNDARY SHIFTING NORTH INTO THE GREAT LAKES FOR MOST IF NOT ALL OF THE DURATION OF THE EXTENDED. AS HIGH PRESSURE SETTLES INTO NEW ENGLAND AND THE MID ATLANTIC... EASTERLY FLOW WILL ADVECT SLIGHTLY DRIER AIR INTO THE REGION. MODEL SOUNDINGS INDICATE A STRONGER CAPPING INVERSION WITH 700MB TEMPS RISING ABOVE 10C. WITH NO APPRECIABLE FORCING ALOFT...LITTLE TO NO THREAT FOR RAIN BOTH DAYS AND FEEL COMFORTABLE RUNNING WITH A DRY FORECAST FROM SUNDAY NIGHT THROUGH THE END OF THE PERIOD. TEMPS...POTENTIAL FOR DIURNAL CU AND ISOLATED STORMS SUNDAY SHOULD KEEP TEMPS PRIMARILY IN THE MID/UPPER 80S SUNDAY WITH POSSIBLY LOWER 90S IN THE LOWER WABASH VALLEY. THE ARRIVAL OF THE UPPER HIGH CENTER OVER THE OHIO VALLEY WILL ENABLE 850MB TEMPS TO RISE INTO THE 19-21C RANGE FOR THE FORECAST AREA BOTH MONDAY AND TUESDAY WITH HIGHS IN THE UPPER 80S AND LOWER 90S. FOR INDY...THE BEST CHANCE TO FINALLY HIT 90 FOR THE FIRST TIME THIS SUMMER LOOKS TO COME BOTH MONDAY AND TUESDAY. OVERALL...TRENDED CLOSE TO MAVMOS FOR TEMPS THROUGH THE PERIOD. HEAT INDICES WILL RANGE FROM THE MID 90S TO LOWER 100S SUNDAY/MONDAY AFTERNOONS...ESPECIALLY SOUTH OF I-70. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 210 PM EDT SAT AUG 23 2014 MODELS ARE CLOSE ENOUGH THAT THE ALLBLEND INITIALIZATION WAS ACCEPTED FOR MOST ITEMS. AN UPPER TROUGH WILL MOVE INTO THE AREA DURING THE LONG TERM...BRINGING A RETURN OF COOLER AIR AND FREQUENT CHANCES FOR RAIN. WARM AND HUMID AIR WILL HANG ON FOR ONE MORE DAY ON WEDNESDAY BEFORE COOLER AIR BEGINS TO ARRIVE WITH A COLD FRONT. MODELS STILL VARY ON HOW FAST FRONT WILL MOVE THROUGH...SO NOT CONFIDENT ON POPS ON FRIDAY AND SATURDAY. HOWEVER WITH THE UNCERTAINTY SEE NO REASON TO DEVIATE FROM THE CHANCE POPS ALLBLEND GIVES. THUS WILL GO WITH CHANCE POPS WEDNESDAY THROUGH SATURDAY. TEMPERATURES WILL COOL THROUGH THE PERIOD REACHING AROUND 80 FOR HIGHS BY FRIDAY AND SATURDAY. && .AVIATION /DISCUSSION FOR THE 232100Z IND TAF UPDATE/... ISSUED AT 422 PM EDT SAT AUG 23 2014 ADDED VCTS AND TEMPO THUNDERSTORM GROUP THROUGH 01Z WITH RADAR LIGHTING UP. SHOULD ALSO SEE GUSTY NORTHWEST WINDS TO AROUND 30 KNOTS WITH THE STORMS FROM LAF TO HUF PER HISTORY OF THIS AREA OF STORMS. PREVIOUS DISCUSSION FOLLOWS... MVFR OR WORSE FOG POSSIBLE OVERNIGHT. OTHERWISE VFR EXPECTED OUTSIDE OF CONVECTION. CONVECTION ACROSS NORTHERN ILLINOIS AT THE MOMENT MAY MOVE INTO THE TAF SITES WITHIN THE FIRST FEW HOURS OF VALID TIME. STILL LOTS OF UNCERTAINTY IN HOW FAR SOUTHEAST THE STORMS WILL TURN AND WHETHER MID LEVEL WARM AIR WILL INHIBIT DEVELOPMENT. AT ANY RATE KLAF LOOKS TO HAVE THE BEST CHANCE SO WILL GO TEMPO THERE. WILL GO VCTS ELSEWHERE. OF NOTE ALSO IS A WIND SHIFT BEHIND AN OLD OUTFLOW. THIS WILL CAUSE WINDS TO BECOME WEST. THIS SHOULD OCCUR ABOUT THE TIME CONVECTION MOVES IN. CONVECTION WILL LIKELY END THIS EVENING BUT MORE IS POSSIBLE OVERNIGHT. CONFIDENCE TOO LOW TO INCLUDE. HAVE PUT MVFR FOG IN AT ALL BUT KIND OVERNIGHT...BUT WORSE CONDITIONS ARE POSSIBLE IF CLOUDS CLEAR OUT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...PUMA LONG TERM....50 AVIATION...50/MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 23, 3:34 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 PM EDT SAT AUG 23 2014 INZ021-028>031-035>049-051>057-060>065-067>072-241000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 334 PM EDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SEVERE STORMS ARE NOT ANTICIPATED. HEAT INDICES FROM THE MID 90S TO LOWER 100S ARE POSSIBLE THROUGH EARLY EVENING...ESPECIALLY SOUTH OF I-70. HAZARDS: MAIN THREATS WILL BE TORRENTIAL RAINFALL PRODUCING FLOODING. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM AS WELL. A FEW STRONGER STORMS MAY HAVE GUSTY WINDS. HEAT INDICES FROM THE MID 90S TO LOWER 100S. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. HIGHEST HEAT INDICES WILL OCCUR THROUGH EARLY EVENING. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS...ESPECIALLY THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER ALONG WITH DRY CONDITIONS. THUNDERSTORMS CHANCES WILL RETURN FOR THE SECOND HALF OF THE WEEK AS A COLD FRONT SAGS INTO THE REGION FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING CAUSED BY STORMS THROUGH SUNDAY. MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 23, 1:09 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 109 PM EDT SAT AUG 23 2014 INZ051>053-060>065-067>072-240000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 109 PM EDT SAT AUG 23 2014 ...VERY WARM AND HUMID CONDITIONS THIS AFTERNOON... TEMPERATURES RISING INTO THE UPPER 80S AND LOWER 90S WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES IN THE UPPER 90S AND LOWER 100S THIS AFTERNOON AND EARLY EVENING. THOSE WITH OUTDOOR ACTIVITIES ARE ENCOURAGED TO TAKE NECESSARY PRECAUTIONS TO PREPARE FOR THE OPPRESSIVE CONDITIONS. DRINK PLENTY OF WATER AND WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING. RYAN
Special weather statement, Aug 23, 4:10 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EDT SAT AUG 23 2014
INZ035-036-232100-
FOUNTAIN-MONTGOMERY-
410 PM EDT SAT AUG 23 2014
...STRONG THUNDERSTORM ADVISORY FOR EASTERN FOUNTAIN AND NORTHWESTERN
MONTGOMERY COUNTIES UNTIL 500 PM EDT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSPORT...OR 22 MILES EAST OF
DANVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEWTOWN...
MELLOTT...
WINGATE...
HILLSBORO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4026 8729 4028 8728 4031 8721 4024 8709
4021 8709 4021 8705 4015 8695 4003 8720
4025 8730
TIME...MOT...LOC 2010Z 319DEG 19KT 4025 8723
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:42 PM EDT | River Flood Watch | IND | Carroll, Tippecanoe, White | 7 days |
| Aug 22, 9:27 PM EDT | River Flood Warning | IND | Tippecanoe | 7 days |
| Aug 23, 3:23 AM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 7 hr |
| Aug 23, 4:10 PM EDT | Special Weather Statement | IND | Fountain | 50 min |
| Aug 23, 5:36 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 39 min |
| Aug 23, 6:09 PM EDT | Areal Flood Advisory | IND | Boone, Clay, Hendricks, Montgomery, Morgan, Owen and 3 more | 3 hr |
| Aug 23, 6:25 PM EDT | Special Weather Statement | IND | Marion | 50 min |
| Aug 23, 6:28 PM EDT | Special Weather Statement | IND | Bartholomew, Brown | 47 min |
| Aug 23, 6:42 PM EDT | Areal Flood Advisory | IND | Greene, Lawrence, Monroe, Owen | 3 hr |
| Aug 23, 7:30 PM EDT | Areal Flood Advisory | IND | Howard, Tipton | 3 hr |
| Aug 23, 7:43 PM EDT | Areal Flood Advisory | IND | Brown, Hendricks, Monroe, Morgan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.